# SDR 97ZZZX4487

- Difficulty date: September 5, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N5240P
- Make and model: Piper PA-24-250
- Aircraft serial: 24271
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Alignment Roller
- Part number: 1497615
- Condition: Malfunction
- Location: Nlg
- Stage of operation: AP
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

ON TAKE OFF CLIMB, RETRACTION, NOSE GEAR ROLLER TRAVELED OUTSIDE OF 'Y' CHANNEL CAUSING THE NOSE WHEEL TO RETRACT SIDE WAYS.  CIRCUIT BREAKER TRIPPED WHEN GEAR WAS APPROXIMATELY 7/8 OF THE WAY UP.  ALL ATTEMPTS TO DEPLOY THE GEAR TO A LOCKED DOWN POSITION WERE UNSUCCESSFUL.  ON LANDING, AFTER ATTEMPTING UNUSUAL ATTITUDES ETC., GEAR COLLAPSED.
